Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
164 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can taking Microgynon cause eczema?

I am 20 years old and have been suffering from eczema for 9 months. After failed attempts at getting rid of it using steroids I made changes to my diet which has reduced the symptoms but not taken it away. At the same time 9 months ago I started using microgynon. Could this have flared up the rash? I ve never had eczema before and have no family history.
Fri, 26 Jun 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Allergic reaction to Microgynon or other hormonal contraceptives can occur. These reactions can present as rashes, bumps, itching. Generally, after stopping the drug,most reactions resolve. In order to determine whether the pill is the allergen,it is essential to stop the drug and look for symptoms to reduce or disappear.

I would suggest you to switch to other contraceptive methods like barrier method. Dermatalogical tests are available to identify the possible allergen which can also be done.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Saranya Ramadoss, General & Family Physician
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Atopy


Can taking Microgynon cause eczema?

Hi, Allergic reaction to Microgynon or other hormonal contraceptives can occur. These reactions can present as rashes, bumps, itching. Generally, after stopping the drug,most reactions resolve. In order to determine whether the pill is the allergen,it is essential to stop the drug and look for symptoms to reduce or disappear. I would suggest you to switch to other contraceptive methods like barrier method. Dermatalogical tests are available to identify the possible allergen which can also be done. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Saranya Ramadoss, General & Family Physician